MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN SECTOR HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN SECTOR HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121712050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); Itching Sensation (1943); Necrosis (1971); Neuropathy (1983); Pain (1994); Rash (2033); Tissue Damage (2104); Anxiety (2328); Discomfort (2330); Injury (2348); Depression (2361); Osteolysis (2377); No Code Available (3191)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
Litigation alleges toxic cobalt-chromium metal debris to be released into patient's soft tissue surrounding the implant.The patient began to have difficulty with normal everyday tasks, experienced extreme pain, difference in leg length made walking difficulty and there was also a grinding sensation present while walking.Sitting and standing caused her extreme discomfort.The surgeon informed her that she had elevated metal ions.During revision surgery it was discovered that the implant had caused significant metallosis in the soft tissues and blackened discolored tissue throughout the hip.Update: in addition to what were previously alleged, ppf alleges metal wear, metallosis and elevated metal ions.After review of medical records, patient was revised to address pain due to prosthetic infection and metallosis without loosening and with retroacetabular and limited proximal femoral osteolysis.It was also reported of minor posterior edge greater trochanter fracture and medial wall acetabular fractures.Doi: (b)(6) 2007, dor: (b)(6) 2018, (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient communication received.As stated " received a metal on metal hip replacement 2006.Went for 12 years to multiple doctors who refused to take care of me.Severe worsening pain from the day it was placed until 2018.In this time i experienced pain, neuropathy, rashes, itching, anxiety, depression, cognitive issues.Made fun for years because of the noises the hip made with every step.All doctors ever did were x-rays and they always stated the hip was in place.The fda allowed this device into the market and i have been severely injured and have lifelong disabilities because of the metal on metal hip.Now, completely unable to return to my career as a registered nurse, metal levels over 49, sepsis, pseudotumors, necrosis and bone loss.Antibiotic spacer placed 2018 for over 8 months and revision on 2018.All completed at medical center".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Added: describe event or problem and (patient codes).

Brand Name
PINN SECTOR HA ACET CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8444294
Report Number1818910-2019-88181
Device Sequence Number277827
Product Code LPH
UDI-Device Identifier10603295009153
UDI-Public10603295009153
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2012
Device Catalogue Number121712050
Device Lot NumberBV9G71000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/08/2019
12/02/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date03/29/2019
12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR